Alert archive / Washington / High Wind Warnings in 2005

High Wind Warning 3, NWS Pendleton, OR

November 13, 2005Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this high wind warning at Nov 13, 2005, 2:58 AM PST for Kittitas County, Yakima County, Washington. It took effect at Nov 13, 2005, 12:00 PM PST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2005, 2:58 AM PST (10:58 UTC)
In effect from
Nov 13, 2005, 12:00 PM PST
Expired
Nov 13, 2005, 2:13 PM PST
In force
2 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 11.0 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2005-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2005-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 131058
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
258 AM PST SUN NOV 13 2005

...VERY WINDY CONDITIONS EXPECTED IN THE KITTITAS VALLEY...COLUMBIA
BASIN...BLUE MOUNTAIN FOOTHILLS...AND GRANDE RONDE VALLEY...

.THE COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT...AND THE
MIXING OF VERY STRONG WINDS ALOFT DOWN TO THE SURFACE...WILL PRODUCE VERY
WINDY CONDITIONS THIS AFTERNOON AND EARLY EVENING.

WAZ026-132000-
/O.UPG.KPDT.HW.A.0001.051113T2000Z-051114T0400Z/
/O.NEW.KPDT.HW.W.0003.051113T2000Z-051114T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
258 AM PST SUN NOV 13 2005

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WINDS WILL DEVELOP IN THE KITTITAS VALLEY THIS AFTERNOON
AND EVENING. WIND SPEEDS OUT OF THE NORTHWEST WILL REACH AS HIGH AS
40 TO 50 MPH WITH GUSTS TO NEAR 60 MPH. THE STRONGEST WINDS WILL
LIKELY OCCUR AFTER 2 PM PST.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ044-045-WAZ028-029-132000-
/O.UPG.KPDT.HW.A.0001.051113T2000Z-051114T0400Z/
/O.NEW.KPDT.WI.Y.0019.051113T2000Z-051114T0400Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
CONDON...HEPPNER...PENDLETON...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
258 AM PST SUN NOV 13 2005

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

VERY WINDY SOUTHWEST TO WEST WINDS WILL DEVELOP ACROSS THE COLUMBIA
BASIN...AND BLUE MOUNTAIN FOOTHILLS THIS AFTERNOON AND EVENING.
SUSTAINED WIND SPEEDS WILL REACH AS HIGH AS 30 TO 40 MPH WITH GUSTS
TO NEAR 50 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ049-132000-
/O.NEW.KPDT.WI.Y.0019.051113T1800Z-051114T0000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...ELGIN...LA GRANDE
258 AM PST SUN NOV 13 2005

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON. 

A TIGHT SOUTH TO NORTH PRESSURE GRADIENT WILL GENERATE VERY WINDY
SOUTH WINDS IN THE GRANDE RONDE VALLEY...MAINLY NEAR LADD AND
PYLES CANYONS LATE THIS MORNING THROUGH MID AFTERNOON. WIND SPEEDS
WILL BE SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 50 MPH NEAR LADD
AND PYLES CANYONS...INCLUDING THE CITY OF UNION. ELSEWHERE ACROSS
THE GRANDE RONDE VALLEY WINDS WILL GENERALLY BE IN THE 20 TO 30
MPH RANGE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
3 follow-up statements
000 
WWUS76 KPDT 131301
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
501 AM PST SUN NOV 13 2005

...VERY WINDY CONDITIONS EXPECTED IN THE KITTITAS VALLEY...
COLUMBIA BASIN...BLUE MOUNTAIN FOOTHILLS...AND GRANDE RONDE
VALLEY...

.THE COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT...AND THE
MIXING OF VERY STRONG WINDS ALOFT DOWN TO THE SURFACE...WILL
PRODUCE VERY WINDY CONDITIONS TODAY.

WAZ026-132115-
/O.CON.KPDT.HW.W.0003.051113T2000Z-051114T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
501 AM PST SUN NOV 13 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
PST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PST
THIS EVENING. 

STRONG WINDS WILL DEVELOP IN THE KITTITAS VALLEY THIS AFTERNOON
AND EVENING. WIND SPEEDS OUT OF THE NORTHWEST WILL REACH AS HIGH
AS 40 TO 50 MPH WITH GUSTS TO NEAR 60 MPH. THE STRONGEST WINDS
WILL LIKELY OCCUR AFTER 2 PM PST.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ049-132115-
/O.EXT.KPDT.WI.Y.0019.051113T1301Z-051114T0000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...ELGIN...LA GRANDE
501 AM PST SUN NOV 13 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

A TIGHT SOUTH TO NORTH PRESSURE GRADIENT WILL GENERATE VERY WINDY
SOUTH WINDS IN THE GRANDE RONDE VALLEY...MAINLY NEAR LADD AND
PYLES CANYONS THROUGH MID AFTERNOON. WIND SPEEDS WILL BE
SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 50 MPH NEAR LADD AND PYLES
CANYONS...INCLUDING THE CITY OF UNION. ELSEWHERE ACROSS THE GRANDE
RONDE VALLEY WINDS WILL GENERALLY BE IN THE 20 TO 30 MPH RANGE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ044-045-WAZ028-029-132115-
/O.CON.KPDT.WI.Y.0019.051113T2000Z-051114T0400Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
CONDON...HEPPNER...PENDLETON...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
501 AM PST SUN NOV 13 2005

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PST
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PST
THIS EVENING. 

VERY WINDY SOUTHWEST TO WEST WINDS WILL DEVELOP ACROSS THE
COLUMBIA BASIN...AND BLUE MOUNTAIN FOOTHILLS THIS AFTERNOON AND
EVENING. SUSTAINED WIND SPEEDS WILL REACH AS HIGH AS 30 TO 40 MPH
WITH GUSTS TO NEAR 50 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 132010
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1210 PM PST SUN NOV 13 2005

...VERY WINDY CONDITIONS EXPECTED IN THE KITTITAS VALLEY...
COLUMBIA BASIN...BLUE MOUNTAIN FOOTHILLS...AND GRANDE RONDE
VALLEY...

.THE COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT...AND THE
MIXING OF VERY STRONG WINDS ALOFT DOWN TO THE SURFACE...WILL
PRODUCE VERY WINDY CONDITIONS TODAY.

WAZ026-140400-
/O.CON.KPDT.HW.W.0003.000000T0000Z-051114T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
1210 PM PST SUN NOV 13 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

WINDS HAVE STARTED TO INCREASE IN THE KITTITAS VALLEY. WIND SPEEDS 
OUT OF THE NORTHWEST WILL REACH AS HIGH AS 40 TO 45 MPH WITH GUSTS
TO NEAR 60 MPH. THE STRONGEST WINDS WILL LIKELY OCCUR AFTER 2 PM
PST.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ049-140400-
/O.EXT.KPDT.WI.Y.0019.000000T0000Z-051114T0400Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...ELGIN...LA GRANDE
1210 PM PST SUN NOV 13 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING. 

A TIGHT SOUTH TO NORTH PRESSURE GRADIENT HAS GENERATED VERY WINDY
SOUTH WINDS IN THE GRANDE RONDE VALLEY...MAINLY NEAR LADD AND
PYLES CANYONS THROUGH MID AFTERNOON. WIND SPEEDS WILL BE SUSTAINED
AT 30 TO 40 MPH WITH GUSTS TO 50 MPH NEAR LADD AND PYLES
CANYONS...INCLUDING THE CITY OF UNION. ELSEWHERE ACROSS THE GRANDE
RONDE VALLEY WINDS WILL GENERALLY BE IN THE 20 TO 30 MPH RANGE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ044-045-WAZ028-029-140400-
/O.CON.KPDT.WI.Y.0019.000000T0000Z-051114T0400Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
CONDON...HEPPNER...PENDLETON...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
1210 PM PST SUN NOV 13 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

VERY WINDY SOUTHWEST TO WEST WINDS WILL DEVELOP ACROSS THE
COLUMBIA BASIN...AND BLUE MOUNTAIN FOOTHILLS THIS AFTERNOON AND
EVENING. SUSTAINED WIND SPEEDS WILL REACH AS HIGH AS 30 TO 35 MPH
WITH GUSTS TO NEAR 50 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 132213
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
213 PM PST SUN NOV 13 2005



WAZ026-132315-
/O.CAN.KPDT.HW.W.0003.000000T0000Z-051114T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
213 PM PST SUN NOV 13 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH
WIND WARNING. WINDS ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA.

$$

ORZ049-132315-
/O.CAN.KPDT.WI.Y.0019.000000T0000Z-051114T0400Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...ELGIN...LA GRANDE
213 PM PST SUN NOV 13 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DECREASED TO 20-25 MPH NEAR LADD AND PYLES CANYON
AND THE TOWN OF UNION.

$$

ORZ044-045-WAZ028-029-140400-
/O.CON.KPDT.WI.Y.0019.000000T0000Z-051114T0400Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
CONDON...HEPPNER...PENDLETON...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
213 PM PST SUN NOV 13 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

VERY WINDY SOUTHWEST TO WEST WINDS WILL DEVELOP ACROSS THE
COLUMBIA BASIN...AND BLUE MOUNTAIN FOOTHILLS THIS AFTERNOON AND
EVENING. SUSTAINED WIND SPEEDS WILL REACH AS HIGH AS 30 TO 35 MPH
WITH GUSTS TO NEAR 50 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Nov 13, 2:30 AM PST, 28 minutes earlier.

Area forecast discussion, Nov 13, 2:30 AM PST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 AM PST SUN NOV 13 2005

.SHORT TERM...TODAY THROUGH TUESDAY...AN ACTIVE WEATHER DAY EXPECTED
ACROSS CENTRAL WASHINGTON AND OREGON TODAY.  WATER VAPOR IMAGERY
INDICATES A LARGE PLUME OF MID AND UPPER-LEVEL MOISTURE STREAMING
OFF THE PACIFIC INTO THE INTERIOR PACIFIC NORTHWEST.  ENHANCEMENT OF
THE INFRARED SATELLITE IMAGERY ALONG THE WASHINGTON AND OREGON
BORDER IS INDICATIVE OF WARM AIR OVERRUNNING AS THIS MOIST AIRMASS
ROLLS ASHORE.  RADAR IMAGERY HAS BEGUN TO FILL IN ACROSS THE EAST
SLOPES OF THE WASHINGTON CASCADES...COLUMBIA BASIN...AND BLUE
MOUNTAIN FOOTHILLS AS WELL.  EXPECT THIS OVERRUNNING PRECIPITATION
TO CONTINUE TO INCREASE IN INTENSITY AND SCOPE THROUGH THE MID TO
LATE MORNING HOURS AS THE WARM ADVECTION ALOFT PEAKS.  SNOW LEVELS
ARE HOVERING NEAR 3500 FEET ACROSS THE BLUE AND WALLOWA MOUNTAINS
THIS MORNING.  AS WARM AIR ADVECTION INCREASES THROUGH THE MORNING
THE SNOW LEVELS WILL RISE...FAIRLY RAPIDLY...TO OVER 5000 FEET.
HOWEVER...BEFORE THE LEVELS RISE A GOOD AMOUNT OF PRECIPITATION WILL
FALL ACROSS THE EASTERN MOUNTAINS.  THE COMBINATION OF THESE FACTORS
WILL LEAD TO ACCUMULATING SNOWFALL...APPROACHING 4 INCHES IN
LOCATIONS ABOVE 3500 FEET IN THE BLUE MOUNTAINS.  BY LATE THIS
MORNING THE AREA OF MOST INTENSE OVERRUNNING WILL HAVE MOVE OVER THE
MOUNTAINS AND AREAS EASTWARD INTO IDAHO.

BEHIND THIS AREA OF OVERRUNNING THE NOSE OF A STRONG...MORE THAN
135KTS...JET WILL SAG OVER THE CASCADES AND CENTRAL WASHINGTON. THIS
JET WILL GENERATE A LARGE AREA OF SUBSIDENCE EAST OF THE
CASCADES...GREATLY CUTTING DOWN ON THE AREAL COVERAGE OF
PRECIPITATION ACROSS THE BASIN...AND OTHER AREAS DIRECTLY EAST OF
THE CASCADE CREST.  STRONG WINDS BETWEEN 3500 AND 10000 FEET WILL
ALSO BEGIN TO SLIDE WEST TO EAST ACROSS THE CASCADES.  IN RESPONSE
TO THIS JET A MODERATE TO STRONG PRESSURE GRADIENT WILL SET UP
SOUTHWEST TO NORTHEAST ACROSS THE AREA.  THIS STRENGTHENING GRADIENT
WILL INTENSIFY SURFACE WINDS ACROSS THE COLUMBIA BASIN...BLUE
MOUNTAIN FOOTHILLS...AND GRANDE RONDE VALLEY.  FROM THE LOOKS OF THE
SITUATION THESE AREAS WILL SEE WINDS GENERATED MAINLY BY THE
PRESSURE GRADIENT...WITH MIXING OF STRONGER WINDS ALOFT SOMEWHAT
DIFFICULT WITHOUT A MID-LEVEL WEATHER FEATURE...LIKE A COLD
FRONT...TO REALLY GET MIXING GOING. THESE LOCATIONS WILL LIKELY
REACH WIND ADVISORY CRITERIA OF 30 TO 40 MPH SUSTAINED WINDS WITH
GUSTS UP TO 50 MPH...SO WILL BE ISSUING THE PERTINENT PRODUCTS WITH
THE MORNING ZFP ISSUANCE.  WITH A NW TO SE ORIENTED JET...STRONG
MID-LEVEL WINDS...AND INTENSE SUBSIDENCE OVERHEAD...STRONG WINDS
WILL LIKELY MIX DOWN TO THE SURFACE IN THE AFTERNOON AND EARLY
EVENING IN THE KITTITAS VALLEY.  WINDS WILL REACH HIGH WIND WARNING
CRITERIA WITH SUSTAINED WINDS OF 40 TO 50 MPH AND GUSTS TO 60
MPH...THEREFORE THE HIGH WIND WATCH WILL BE UPGRADED TO A HIGH WIND
WARNING FOR THE KITTITAS VALLEY WITH THE FORTHCOMING FORECAST
PACKAGE.

OVERNIGHT AND INTO MONDAY THE JET WILL BEGIN TO MIGRATE EASTWARD AND
THE PRESSURE GRADIENT WILL SLACKEN IMMENSELY.  A RIDGE OF HIGH
PRESSURE WILL BEGIN TO BUILD OFF SHORE AND SEND MOIST NW FLOW ACROSS
THE REGION.  THIS NW FLOW WILL DRY WITH TIME AS THE RIDGE SLIDES
EASTWARD...BUT WILL CONTINUE TO GENERATE SOME SHOWER ACTIVITY ALONG
THE CASCADE CREST AND OVER THE BLUE MOUNTAINS THROUGH MONDAY.  BY
MONDAY NIGHT INTO TUESDAY MOISTURE WILL BE VERY LIMITED AND SHOWER
ACTIVITY...ALONG THE CASCADES AND EASTERN MOUNTAINS...SHOULD COME TO
AN END.  SURFACE HIGH PRESSURE BUILDING INTO THE AREA WILL ALLOW FOR
PATCHES OF FOG TO DEVELOP IN THE COLUMBIA BASIN BEGINNING MONDAY
NIGHT.  CANTIN

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...AN UPPER LEVEL RIDGE
IS EXPECTED TO DOMINATE DURING THE EXTENDED PERIOD.  THE RIDGE AXIS
WILL INITIALLY BE OFF THE COAST NEAR 130W RESULTING IN A NORTHWEST
FLOW ALOFT.  THE RIDGE AXIS WILL THEN MOVE OVER THE AREA LATE IN THE
WEEK RESULTING IN A STAGNANT WEATHER PATTERN.  RECENT RAINFALL
COMBINED WITH STEEPENING TEMPERATURE INVERSIONS ASSOCIATED WITH THE
RIDGE WILL LEAD TO THE DEVELOPMENT OF LOW CLOUDS AND FOG IN THE
COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS MID WEEK.  LOW CLOUDS AND
FOG ARE THEN EXPECTED TO SPREAD INTO THE YAKIMA AND KITTITAS
VALLEYS...EASTERN COLUMBIA RIVER GORGE...AND NORTH CENTRAL OREGON
THURSDAY AND FRIDAY.  LOW CLOUDS AND FOG MAY EXPAND INTO THE REDMOND
AREA...LOWER JOHN DAY VALLEY...AND THE GRANDE RONDE VALLEY OVER THE
WEEKEND.  ELEVATIONS ABOVE 4000 FEET ARE EXPECTED TO BE ABOVE THE
STRATUS LAYER THROUGHOUT THIS EVENT...RESULTING IN MOSTLY CLEAR
SKIES AND ABOVE NORMAL AFTERNOON TEMPERATURES.  THE INHERITED
EXTENDED FORECAST THIS IDEA WELL COVERED...WITH ONLY MINOR TWEAKS
MADE.  JW

&&

.AVIATION...THE FIRST 3-6 HOURS OF THE TAF PERIOD WILL HAVE THE
LOWEST CEILINGS AS LIGHT RAIN OCCURS AT EACH TAF SITE.  CEILINGS
WILL GENERALLY BE VFR...ALTHOUGH AREAS OF BRIEF MVFR CEILINGS WILL
OCCUR.  NEXT FOCUS OF CONCERN WILL BE IN THE WINDS THIS AFTERNOON.
SURFACE PRESSURE GRADIENTS WILL BE TIGHTENING ACROSS THE
AREA...BRINGING WINDY WEST TO SOUTHWEST WINDS AT DLS/PSC/PDT/ALW...
AND BREEZY WINDS TO RDM/YKM.  JW

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  55  38  50  33 /  60  10  10  10
ALW  54  39  50  35 /  70  10  10   0
PSC  60  34  52  31 /  60  10  10   0
YKM  53  32  49  27 /  60  10  10   0
HRI  59  36  50  30 /  60  10  10   0
ELN  50  35  46  24 /  60  10  10  10
RDM  53  32  52  29 /  60  10  10  10
LGD  45  38  44  32 /  80  20  20  10
5J0  49  35  47  30 /  70  30  10  10
DLS  54  41  55  37 /  70  10  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM NOON PST TODAY THROUGH THIS EVENING FOR
     ORZ044-ORZ045.

WA...HIGH WIND WATCH FROM NOON PST TODAY THROUGH THIS EVENING FOR
     WAZ026-WAZ028-WAZ029.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
96/86/86
Hazardous weather outlook, Nov 12, 9:20 PM PST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
920 PM PST SAT NOV 12 2005

WAZ024>030-ORZ041>050-131315-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
920 PM PST SAT NOV 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WIND SUNDAY
     KITTITAS VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, LOWER COLUMBIA BASIN OF
     OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON

A TIGHT PRESSURE GRADIENT COUPLED WITH STRONG WINDS ALOFT WILL
CONTRIBUTE TO VERY WINDY CONDITIONS SUNDAY AFTERNOON AND EVENING.
WINDS GENERALLY FROM THE WEST WILL INCREASE TO 35 TO 45 MPH WITH
GUSTS OF 55 TO 60 MPH POSSIBLE BY EARLY SUNDAY AFTERNOON. A HIGH
WIND WATCH HAS BEEN POSTED FOR SUNDAY AFTERNOON AND SUNDAY EVENING.
REFER TO THE LATEST PDXNPWPDT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE COLUMBIA BASIN...BLUE
MOUNTAIN FOOTHILLS...AND KITTITAS VALLEY SUNDAY AFTERNOON AND EARLY
EVENING.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 2:58 AM PSTWind AdvisoryPDTBenton, Columbia, Franklin, Klickitat, Walla Walla17 hr

Nearby

High Wind Warnings in Washington, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.